| Model Number |
SMSBTRNDX |
| Medical Device Problem Codes |
Break (1069); Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic inguinal hernia procedure, at the time of insufflation of the dissection balloon, the dissection balloon popped after 8 pumps.It was noted that the balloon also leaked gas or air.A blunt dissection with scope was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the circular seal for the dissector balloon was cut.The dissector balloon was inserted into the trocar balloons cannula and not inflated.The trocar balloon, obturators and lock collar appeared intact.The inflation syringe was not received.The insufflation bulb was received.Functional testing found the dissector balloon could not be inflated due to the cut in the circular seal.The seal acts as a barrier between the trocar and obturator and must have a tight and secure seal to inflate the balloon properly.The trocar balloon was inflated using a test syringe, no leaks detected.The lock collar moved up and down the cannula and firmly locked in place.It was reported that the balloon broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the balloon leaked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadvertent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.